Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Trying to lose weight while taking Cymbalta.
    avatar
    wifeoffell posted:
    Is anyone who is taking Cymbalta having trouble losing weight? I used to be 110 pounds at 5'5", but since taking Cymbalta I'm at 150 and can't seem to lose the weight. I work really hard on healthier eating and working out, but the scale won't budge. I attribute some of that to muscle gain, but I'm not dropping pant sizes and I don't feel or look any thinner ( I even measure inches and I don't see a change). Then, I get discouraged and fall off the wagon...Does anyone have any suggestions? Is anyone experiencing the same thing?

    Take the Poll

    Have you gained weight while taking Cymbalta?
    • Yes
    • No
    • I'm the same weight
    vote
    View Poll Results
    Reply
     
    avatar
    karenduff responded:
    I have no idea about Cymbalta! If I were you I'd replace it with Garcinia Cambogia, It is the most well-received nutritional supplements used by the broad public for losing weight.
    http://emiraclegarciniacambogia.com/wonders-of-the-miracle-garcinia-cambogia/
     
    avatar
    brunosbud responded:
    Why not explain why you're taking this powerful drug in the first place? Depression, anxiety, neuropathy or fibromyalgia? Many people were 5'5" and 110 pounds at some point in their lives, man or woman. I was 5'5" and weighed 110 lbs...when I was 12??? When someone posts a weight loss question without any helpful background information, it's like playing Wheel of Fortune with two letters...what's the point?
     
    avatar
    brunosbud replied to karenduff's response:
    Yeah, karenduff, she may have major depressive disorder and you advise her to stop taking a prescribed medication and replaced with voodoo supplements. Nice!
     
    avatar
    catammy responded:
    I have been on 60 mg of Cymbalta for 5 years for anxiety. I am 4'11" and weighed 98lbs when I started. The first few months I lost 10lbs but now I am up to 109. Frustrating when you are very short! I work out faithfully at the gym doing cardio muscle classes and spin classes at least 5 days/week. Cannot lose a pound!!! And the fat is all belly and upper arm fat - really gross. Never had it prior to being on Cymbalta.
     
    avatar
    jujubee333 responded:
    I'm taking Cymbalta for neuropathy from auto immune disease. I'm 5'0 and was 110...now I'm 143!!! I don't want to stop the meds, but I hate the weight gain! I'm going to try Plexis because people are saying that they are losing belly fat but not necessarily pounds. I'm also going to try the medi-fast diet. That's what worked for me in the past. When I mention to the drs that I've had tremendous weight gain, they look at me like they feel sorry for me because there is nothing that can be done about it. I have to make a choice...pain or weight
     
    avatar
    sugardiabetes replied to jujubee333's response:
    Anyone who is on Cymbalta for nerve pain aka neuropathy please be patient with yourself & your weight loss. Pre Cymbalta I was 5'8" and 135 lbs. Post Cymbalta (as in 5 months later, I was 178"). Now 3 years later, I am 153". It has been very difficult to loose the weight. However, as jujubee333 mentioned, the choice is pain or weight loss. If anyone out there understands diabetic neuropathy after 40 years of type 1 diabetes, they GET pain! I take Cymbalta and live with manageable pain. As I began to get relief, I started moving just a little bit everyday when I was feeling up to it. Still tried to drink 8 glasses of water a day. Ate more veggies than carbs., etc.

    I also had to add other medicine into the mix. Has everyone here considered the other meds they are on may or may not contribute to wait gain? I am thrilled to be in the "I need to loose 10-25lb" community. It has been a long haul & I have wan't to pull my hair out at times feeling really bummed out too but don't give up people. Pain is so hard to deal with. Weight gain is salt in the wound. You can be YOU again or at least the best new you. Don't give up. Sugardiabetes (For all you old school diabetics - you will get the name! lol)
     
    avatar
    christine2425 responded:
    I have been on cymbalta 60 mg for 7 years. Since then i went from 120-160. Some of this has to do with age. I cant seem to drop weight. I have tried working out, eating changes, supplements. Nothing seems to do it and i am now at 160 the highest ive ever been. Its very frustrating. I am coming off the drug in january when my work is slower.
     
    avatar
    fabolus responded:
    I have tried diet programs; eating healthier and walking on the treadmill ~ I have lost 10 pounds and now I can't lose any more weight.
     
    avatar
    fabolus replied to christine2425's response:
    I would not suggest you discontinue taking cymbalta without your phycican's approval. I have been taking cymbalta 60mg for several years and continue to gain weight; I contribute some of it to age; however, with diet and exercise I should be able to lose wieght ~ not gain weight. Any suggestions??


    Spotlight: Member Stories

    I am turning 20 in July and I have a husband that will be 23 in September. We have been together since I was 14 and I love him dearly. We have no kids...More

    Helpful Tips

    Easy Weight Loss Tip
    Make half of every plate fruits or vegetables. Eat them first, drink a large glass of water and wait a few minutes. Then eat the rest of ... More
    Was this Helpful?
    54 of 61 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.